MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-40
Medical Device Problem Codes Premature Activation (1484); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 - medical device problem code 2017 - failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the 70% stenosed, mildly tortuous and heavily calcified lesion in the superficial femoral artery (sfa).An unspecified supera stent was deployed in the popliteal artery without issues.An intravascular ultrasound was performed and disease was noted proximal to the deployed supera stent.A 6x40mm absolute pro self expanding stent system (sess) was positioned in the diseased section and ready to deploy; however, after unlocking the handle the thumbwheel was really hard to rotate.The stent flowered and about 15% was out.An attempt to pull out the whole sess was made because the thumbwheel would not move, but as the sess got closer to the sheath the stent unraveled on it's own (deployed) and it was deployed in unintended healthy tissue in the proximal sfa.The procedure was successfully completed with a 6x60mm absolute pro stent.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam was able to be confirmed.The reported premature activation was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.Reportedly, a 0.014¿ viper guidewire was used.It should be noted the absolute pro self-expanding stent system instructions for use (ifu), states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the instructions for use appears to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that use of the undersized 0.014" viper guidewire in conjunction with interaction with the heavily calcified, moderately torturous and 70% stenosed anatomy resulted in the noted multiple stent sheath kinks, the noted inner member kink and the noted multiple jacket bends preventing the shaft lumens from moving freely; thus resulting in the reported thumbwheel mechanical jam.Manipulation of the compromised device resulted in the noted thumbwheel teeth damage and the noted proximal spool teeth damage contributing to the reported difficulties.As reported, during the attempt to remove the compromised device the stent unraveled on its own (deployed) in unintended healthy tissue in the proximal sfa resulting in the reported premature activation.The procedure was successfully completed with a 6x60mm absolute pro stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22055372
Report Number2024168-2025-05255
Device Sequence Number15247796
Product Code NIO
UDI-Device Identifier08717648175985
UDI-Public(01)08717648175985(17)270731(10)4080161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012534-40
Device Catalogue Number1012534-40
Device Lot Number4080161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 014 VIPER WIRE.; SUPERA STENT.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age54 YR
Patient SexMale
Patient Weight61 KG